News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: How do I stop Celexa ?


 ginoyann - Thu Mar 26, 2009 2:21 pm

Hello.
My name is Gino. I Have been taking 20 mg of Celexa for the last 8 months because
of a depression. I must say that celexa cured my depression completely. I
wanted to stop taking 3 weeks ago, so I tried to gradually stop it. I started going down to 10 mg for 9 days, then to 5 mg for 5 days. It has now been 4 days that I don't
take them anymore, and yesterday I started to feel very dizzy and I had a big
headache. When I woke up this morning, and even later during the day I felt the same. Thinking that it was probably because I didn't stop them
properly, I decided to take 10 mg of celexa today. I wanted to ask my doctor, but he's
on vacation. Can someone help me with this question ? What is the best way to stop taking celexa when the person was taking 20 mg for 8 months ?

Gino
 Debbie Miller, RN - Sun Mar 29, 2009 10:41 am

User avatar Hello,
Ideally, coming off an antidepressant is best accomplished gradually - weaning by taking half dosage for a couple of weeks before eliminating it completely so slow and easy is the trick here.

I hope your decision is in conjunction with your doctor because we don't want you to have a rebound depression. You are on the prescription for a reason and that has not necessarily gone away, even though you may be feeling well - it could be because of the medication and going without it can result in a return of symptoms with suicide risk so this should not be done lightly.

Be sure to be in touch with your doctor on his/her return.

Best wishes.
 ginoyann - Sun Mar 29, 2009 7:43 pm

Thank you Debbie.
I will also ask my doctor if he thinks I can stop them.

best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here